Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 20, NWS Birmingham, AL

November 7, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 7, 2007, 2:57 PM CST for 39 counties in Alabama. It took effect at Nov 8, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2007, 2:57 PM CST (20:57 UTC)
In effect from
Nov 8, 2007, 12:00 PM CST
Expired
Nov 8, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 072057
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CST WED NOV 7 2007

...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH
THURSDAY...

ALZ011>015-017>050-080015-
/O.UPG.KBMX.FW.A.0009.071108T1800Z-071109T0000Z/
/O.NEW.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
/O.CON.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
257 PM CST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 NOON TO 6 PM CST THURSDAY. IN
ADDITION...THE RED FLAG WARNING TODAY REMAINS IN EFFECT UNTIL 6 PM
CST.

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS
WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS AFTERNOON
AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL
INTO THE 20 TO 25 PERCENT RANGE.  OUTDOOR BURNING IS STRONGLY
DISCOURAGED

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.

$$
3 follow-up statements
000 
WWUS84 KBMX 080021
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CST WED NOV 7 2007

...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH
THURSDAY...

ALZ011>015-017>050-081030-
/O.EXP.KBMX.FW.W.0019.000000T0000Z-071108T0000Z/
/O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
621 PM CST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST THURSDAY.

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. THIS
WILL RESULT IN A HIGH FIRE DANGER FOR THE REMAINDER OF THIS
AFTERNOON AND AGAIN THURSDAY AFTERNOON. RELATIVE HUMIDITY VALUES
WILL FALL INTO THE 20 TO 25 PERCENT RANGE. OUTDOOR BURNING IS
STRONGLY DISCOURAGED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KBMX 080024
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
624 PM CST WED NOV 7 2007

...VERY DRY CONDITIONS TO CONTINUE ACROSS CENTRAL ALABAMA THROUGH
THURSDAY...

ALZ011>015-017>050-081030-
/O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
624 PM CST WED NOV 7 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM CST
THURSDAY AFTERNOON. 

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY. RELATIVE
HUMIDITY VALUES WILL FALL INTO THE 15 TO 25 PERCENT RANGE ON
THURSDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY DISCOURAGED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KBMX 080946
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 AM CST THU NOV 8 2007

...VERY DRY CONDITIONS AGAIN THIS AFTERNOON ACROSS CENTRAL ALABAMA...

ALZ011>015-017>050-090000-
/O.CON.KBMX.FW.W.0020.071108T1800Z-071109T0000Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
346 AM CST THU NOV 8 2007

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS AFTERNOON. 

A DRY AIRMASS WILL CONTINUE ACROSS CENTRAL THROUGH THURSDAY.
RELATIVE HUMIDITY VALUES WILL FALL INTO THE 15 TO 25 PERCENT
RANGE ON THURSDAY AFTERNOON. OUTDOOR BURNING IS STRONGLY
DISCOURAGED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

12/SIRMON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 7, 12:25 PM CST, 2 hours 32 minutes earlier.

Area forecast discussion, Nov 7, 12:25 PM CST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1225 PM CST WED NOV 7 2007

.SHORT TERM...TODAY THROUGH TOMORROW.

AFTER A CHILLY START TEMPERATURES ARE RAPIDLY WARMING THIS MORNING
AND WILL END UP IN THE UPPER 50S NORTH AND LOW 60S SOUTH.

FOR WEDNESDAY NIGHT/THURSDAY MORNING...ANOTHER COLD NIGHT WILL BE
THE MAIN STORY. THIS TIME LOOK FOR MOST OF CENTRAL ALABAMA TO BE AT
OR BELOW 32 DEGREES. THERE MAY BE A FEW LOCALES THAT REMAIN JUST
ABOVE FREEZING IN THE SOUTHERN PORTIONS OF THE AREA...BUT FOR THE
MOST PART THIS LOOKS TO BE AN AREA WIDE FREEZE POSSIBILITY. WITH A
CURRENT FREEZE WARNING IN PLACE FOR THE NORTH...CONSENSUS SAYS TO
HOLD OFF ISSUING A FREEZE WATCH/WARNING FOR NOW AND DEFER TO DAY
SHIFT.

16/JRA

.LONG TERM...FRIDAY THROUGH TUESDAY.
GFS NOW INDICATING A LITTLE LOW LEVEL MOISTURE WITH THE WEAK
SURFACE BOUNDARY ON FRIDAY BUT IS THE OUTLIER SO WILL KEEP A DRY
FORECAST. PRECIPITABLE WATER REMAINS UNDER THREE QUARTERS OF AN
INCH MAKING IT HARD TO SQUEEZE OUT ANY PRECIPITATION. TEMPERATURES
AND DEW POINTS WILL TREND WARMER FRIDAY THROUGH THE WEEKEND WITH
HIGHS BACK TO NEAR 70 DEGREES BY SUNDAY. AS A RESULT...THERE WILL
BE NO ADDITIONAL FIRE WEATHER CONCERNS.

MONDAY EVENING INTO TUESDAY...THE FORECAST GETS A BIT MORE TRICKY.
FOR SEVERAL RUNS NOW...GUIDANCE HAS BEEN INDICATING A CLOSED LOW
TRACKING ACROSS THE MISSISSIPPI RIVER VALLEY.  TIMING IS STILL A BIT
OF A QUESTION...BUT IT LOOKS LIKE THIS FEATURE SHOULD BEGIN TO
IMPACT OUR AREA LATE MONDAY INTO TUESDAY.  UPPER LEVEL DYNAMICS LOOK
UNIMPRESSIVE AT THIS TIME BUT THERE IS A FAVORABLE LOW LEVEL JET AND
THE 500 MB TROUGH STARTS TO TILT NEUTRAL TO SLIGHTLY NEGATIVE AS IT
APPROACHES ALABAMA.  WILL ADD STRONG STORM WORDING TO THE HAZARDOUS
WEATHER OUTLOOK.  STRONG SOUTHERLY FLOW SOUTHERLY FLOW BEGINNING ON
MONDAY AHEAD OF THE SYSTEM WILL ENSURE PLENTY OF MOISTURE IS IN
PLACE.  IN FACT WE MAY EVEN NEED A LAKE WIND ADVISORY ON MONDAY
BASED ON GUIDANCE WINDS. EXACT IMPACT OF THIS SYSTEM ON CENTRAL
ALABAMA WILL BE LARGELY DICTATED BY THE TRACK OF THE UPPER LEVEL
LOW. ECMWF HAS A TRACK MUCH FARTHER SOUTH AND WOULD LIKELY RESULT
IN ONLY A STEADY LIGHT TO MODERATE RAIN FOR OUR AREA...WHILE THE
GFSS TRACK ACROSS NORTHERN ALABAMA WOULD PLACE OUR AREA IN THE
CONVECTIVE WARM SECTOR. LUCKILY WE STILL HAVE PLENTY OF TIME TO
IRON OUT THE DETAILS.

12/SIRMON

&&

.AVIATION...18Z AVIATION DISCUSSION.

CLEAR SKIES WILL CONTINUE THROUGH THE NEXT 24 HOURS...WITH WINDS LOW
ENOUGH TO NOT TO BE AN ISSUE.

/61/

&&

.FIRE WEATHER...

A VERY DRY AND COOL AIRMASS IS IN PLACE ACROSS THE AREA. AS THE
AFTERNOON APPROACHES LOOK FOR THE AIRMASS TO MIX OUT AND DROP
HUMIDITY VALUES INTO THE LOWER TO MID 20S FOR AT LEAST 4 HOURS
ACROSS PORTIONS OF CENTRAL ALABAMA. A RED FLAG WARNING HAS BEEN
ISSUED FOR THIS AFTERNOON. CONDITIONS WILL BE SIMILAR ON THURSDAY AS
WELL...SO ISSUED A FIRE WEATHER WATCH FOR THURSDAY AFTERNOON.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...
RED FLAG WARNING IN EFFECT ALL ZONES TODAY NOON THROUGH 6 PM.
FIRE WEATHER WATCH IN EFFECT ALL ZONES THURSDAY NOON THROUGH 6 PM.
FREEZE WARNING IN EFFECT ALL ZONES 10 PM TONIGHT TO 8 AM THURSDAY.
&&
Hazardous weather outlook, Nov 7, 1:31 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
131 PM CST WED NOV 7 2007

ALZ011>015-017>050-081900-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
131 PM CST WED NOV 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A HIGH FIRE DANGER THIS AFTERNOON UNTIL 6 PM ACROSS
ALL OF CENTRAL ALABAMA. A VERY DRY AIRMASS WILL CAUSE RELATIVE
HUMIDITY VALUES TO FALL BELOW 25 PERCENT FOR 3 TO 4 HOURS. OUTDOOR
BURNING SHOULD BE AVOIDED.

A FREEZE WARNING HAS BEEN ISSUED FOR 10 PM TONIGHT TO 8 AM THURSDAY
MORNING. TEMPERATURES LATE TONIGHT INTO THURSDAY MORNING WILL BOTTOM
OUT IN THE 28 TO 32 DEGREE RANGE...WITH THE COLDEST TEMPERATURES
ALONG AND NORTH OF INTERSTATE 20.  SOME OF THE USUALLY COLDER
LOCATIONS WILL LIKELY DROP INTO THE MID 20S.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE WILL BE A HIGH FIRE DANGER AGAIN THURSDAY AFTERNOON ACROSS
ALL OF CENTRAL ALABAMA...AS A VERY DRY AIRMASS REMAINS IN PLACE.

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE NEXT TUESDAY.  THE MAIN
THREATS AT THIS TIME APPEAR TO BE HAIL AND GUSTY WINDS. THERE ARE
STILL SOME UNCERTAINTIES WITH THE TIMING...LOCATION...AND STRENGTH
OF THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

61

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 3:29 AM CSTFire Weather WatchBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more11 hr
Nov 7, 3:29 AM CSTRed Flag WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more15 hr
Nov 7, 8:45 AM CSTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more23 hr

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.